Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 24, 2015, 12:45 PM CDT for 4 parishes in Louisiana. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 12:45 PM CDT (17:45 UTC)
- Expired
- Apr 24, 2015, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 43 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 12:45 PM CDT | HAIL 1 | Singer, LA | MEDIA RELAYED REPORT OF ESTIMATED QUARTER SIZED HAIL IN SINGER |
| Apr 24, 12:56 PM CDT | TSTM WND DMG | 5 Ese Oretta, LA | EMERGENCY MANAGER REPORTS TREES DOWN BETWEEN FIELDS AND RAGLEY. TIME ESTIMATED FROM RADAR. |
| Apr 24, 1:00 PM CDT | TSTM WND DMG | 3 W Longville, LA | PUBLIC SHARED PHOTO OF SEVERAL LARGE BRANCHES DOWN ON HWY 110 BETWEEN SINGER AND LONGVILLE. TIME ESTIMATED FROM RADAR. |
| Apr 24, 1:00 PM CDT | TSTM WND DMG | 4 Wsw Ragley, LA | NWS EMPLOYEE REPORTS TREES AND POWER LINES DOWN ALONG CLARK RD OFF OF HWY 12. TIME ESTIMATED FROM RADAR. |
| Apr 24, 1:09 PM CDT | TSTM WND DMG | 1 Nne Ragley, LA | PHOTOS OF A POWER POLE SNAPPED ON 171. TIME ESTIMATED FROM RADAR. |
| Apr 24, 1:20 PM CDT | TSTM WND DMG | Reeves, LA | MEDIA SHARED PHOTO OF DOWNED TREE IN REEVES. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:18 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
627
WFUS54 KLCH 241745
TORLCH
LAC003-011-019-053-241815-
/O.NEW.KLCH.TO.W.0006.150424T1745Z-150424T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
NORTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
SOUTHERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
SOUTHWESTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 115 PM CDT
* AT 1244 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR ORETTA...OR NEAR FIELDS...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...WESTLAKE...REEVES...RAGLEY...FIELDS...MOSS BLUFF...
DE QUINCY...SINGER...DEQUINCY...GILLIS...BULLER...LEBLEU
SETTLEMENT...LONGVILLE...BUHLER...LEBLANC...ORETTA...TOPSY AND
HOLMWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3050 9368 3072 9355 3058 9291 3012 9307
TIME...MOT...LOC 1744Z 284DEG 38KT 3053 9350
$$
JONES1 follow-up statement
008
WWUS54 KLCH 241757
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT FRI APR 24 2015
LAC003-011-019-053-241815-
/O.CON.KLCH.TO.W.0006.000000T0000Z-150424T1815Z/
CALCASIEU LA-JEFFERSON DAVIS LA-BEAUREGARD LA-ALLEN LA-
1257 PM CDT FRI APR 24 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EASTERN
CALCASIEU...NORTHWESTERN JEFFERSON DAVIS...SOUTHEASTERN BEAUREGARD
AND SOUTHWESTERN ALLEN PARISHES...
AT 1257 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
ORETTA...OR NEAR DE QUINCY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...REEVES...RAGLEY...MOSS BLUFF...DE QUINCY...DEQUINCY...
GILLIS...BULLER...LEBLEU SETTLEMENT...LONGVILLE...LEBLANC...ORETTA
AND TOPSY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3048 9352 3068 9338 3058 9291 3012 9307
TIME...MOT...LOC 1757Z 284DEG 38KT 3050 9338
$$
JONESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:27 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 24, 10:27 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1027 AM CDT FRI APR 24 2015 .DISCUSSION... MCS OVER E TX WILL CONTINUE TO AFFECT THE LAKES REGION OF TYLER... JASPER...AND NEWTON COUNTIES THE NEXT FEW HOURS...AND ACROSS C LA FOR THE AFTERNOON HOURS. A SLIGHT RISK FOR SVR TSTM CONTINUES...WITH HAIL AND DAMAGING WINDS THE PRIMARY WX THREAT. FOR THIS...HAD TO ADJUST MORNING POPS UP SIGNIFICANTLY FOR THE FASTER MOVEMENT OF THIS SYSTEM. FOR THE AFTERNOON HOURS...THE BEST CHANCES FOR SHRA/TSRA WILL REMAIN ACROSS INLAND SE TX/C LA...WITH THE TROF EXPECTED TO MOVE SE LATER THIS EVENING AND SAT MORNING...THUS INCREASING CHANCES FOR SHRA/TSRA OVER THE REMAINDER OF SE TX/S LA. DML && .PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 24 2015/ DISCUSSION... 24/12Z TAF ISSUANCE. AVIATION... ABUNDANT MOISTURE IS PRODUCING LOW CLOUDS AND PATCHY BR ACRS THE AREA. CIGS VARY AND ARE EXPECTED TO TREND TOWARD MVFR BY MIDDAY. CONVECTION ACRS SRN TX HAS BEEN DISSIPATING AS IT MOVES NE ALTHOUGH A SPRINKLE OR TWO CANNOT BE RULED OUT AT BPT AND POSSIBLY EVEN LCH EARLY THIS MORNING. ANOTHER CLUSTER OF SHRA/TSRA HAS DEVELOPED WEST OF HOUSTON AND IS FCST TO MOVE NE THROUGH THE DAY. THE COMBO OF THIS ACTIVITY AND ANY LEFTOVER BOUNDARIES WITH DAYTIME HEATING IS EXPECTED TO RESULT IN SCTD STORMS BY AFTN. BEST CHCS REMAIN OVER NRN PORTIONS OF THE AREA...THUS KEPT TEMPO GROUP AT AEX FOR THE 19-23Z PERIOD. HOWEVER AS HAS BEEN THE CASE THE PAST COUPLE OF DAYS...AFTN CONVECTION HAS BEEN OVERDONE BY MODEL GUIDANCE SO CONFIDENCE NOT EXACTLY GREAT IN WHEN WHERE OR EVEN HOW MUCH SHRA/TSRA WILL DEVELOP...THUS HAVE OPTED TO KEEP JUST VC MENTION IN AT SRN SITES WHICH CAN BE AMENDED AS THE SITUATION EVOLVES. ACTIVITY EXPECTED TO DIMINISH DURING THE EVENING...WITH MVFR/IFR CIGS AND PATCHY FOG RETURNING OVERNIGHT. 24 PREV DISCUSSION... /ISSUED 455 AM CDT FRI APR 24 2015/ DISCUSSION... ANOTHER MAINLY QUIET NIGHT ACROSS THE IMMEDIATE FORECAST AREA...WITH ONLY MUGGY CONDITIONS AND PATCHY FOG TO MENTION...AS MID LEVEL RIDGE EXTENDING FROM THE GULF OF MEXICO HOLDS. THIS MID LEVEL RIDGE IS MAKING FOR ANOTHER TRICKY FORECAST AS IT COMES TO RAIN CHANCES FOR TODAY. REGIONAL SATELLITE AND RADAR IMAGES SHOW A FEW THUNDERSTORM COMPLEXES OVER SOUTH AND SOUTHWEST TEXAS. DIFFERENT SOLUTIONS AS TO HOW THE DISTURBANCES PRODUCING THE THUNDERSTORMS WILL AFFECT THE FORECAST AREA...AND WHEN MID LEVEL RIDGE WILL BEGIN TO LOSE ITS INFLUENCE. FIRST COMPLEX DOWN THE DEEP SOUTH TEXAS COAST WILL RIDE ALONG THE COAST TOWARD THE SOUTHERN PORTIONS OF THE FORECAST AREA BY MID MORNING. HOWEVER...ACTIVITY IS ALREADY BEGINNING TO DECAY...AND WOULD ONLY EXPECT A FEW LIGHT SHOWERS TO REMAIN WITH THIS FEATURE AT BEST AS IT REACHES LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. HOWEVER...IT MAY LEAVE BEHIND A BOUNDARY THAT COULD BE USED AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THE OTHER COMPLEX OF THUNDERSTORMS ARE HOLDING TOGETHER BETTER...AND IS PROJECTED TO REACH MAINLY THE NORTHWEST PORTION OF THE FORECAST AREA AROUND 16Z OR 11AM. THIS ACTIVITY WILL ALSO HAVE A BETTER CHANCE OF MAINTAINING ITSELF AS LOW LEVEL INFLOW IS EXPECTED TO INCREASE BY AFTERNOON AS SURFACE LOW DEEPENS OVER THE CENTRAL PLAINS...AND SOME UPPER LEVEL DIVERGENCE OCCURS DUE TO A BIT OF A MID LEVEL SPEED MAX MOVING OVER EASTERN TEXAS. THEREFORE...WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE MORNING INTO THE AFTERNOON FOR THE NORTHWEST AND NORTHERN ZONES OF THE FORECAST AREA...WITH JUST A SLIGHT CHANCE ELSEWHERE. AGAIN...DAYTIME HEATING WILL PROVIDE MODERATE INSTABILITY...ALONG WITH DECENT LOW LEVEL SHEAR AS MODEST LOW LEVEL JET DEVELOPS. THEREFORE...IF STORMS CAN GET GOING...STILL AN IF...THEN SOME STRONG TO BORDERLINE SEVERE ACTIVITY IS POSSIBLE IN THE AFTERNOON. UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA IN THE SOUTHERN STREAM LATE TONIGHT INTO EARLY SATURDAY...AS MID LEVEL RIDGE IS PROGGED TO SLIDE TO THE SOUTHEAST. PLENTY OF GULF MOISTURE WILL BE AVAILABLE FOR THIS FEATURE TO TAP INTO...WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...AGAIN CLOSE TO TWICE THE STANDARD DEVIATION. ALSO...FORECAST AREA WILL BE LOCATED UNDER THE RIGHT ENTRANCE REGION OF ROBUST MID AND UPPER LEVEL SPEED MAX. THEREFORE...LOOKS LIKE A DECENT CHANCE THAT NOCTURNAL SHOWER ACTIVITY WILL DEVELOP BEFORE DAYBREAK IN THE VERY MOIST ATMOSPHERE...THEN INCREASE DURING THE MORNING HOURS. WITH THE HIGH MOISTURE CONTENT AND UPPER LEVEL DIVERGENCE...SOME LOCALIZED HEAVY DOWN POURS ARE POSSIBLE WITH ACTIVITY...AS WELL AS SOME STRONG STORMS DUE TO DECENT LOW SHEAR FROM LOW LEVEL JET MATCHING UP WITH MID LEVEL SPEED MAX. ACTIVITY SHOULD DECREASE DURING THE AFTERNOON HOURS...AS UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST AND STABLE AIR REPLACES IT. SUNDAY IS STILL LOOKING THE BETTER OF THE TWO DAYS...AS DRIER AND MORE STABLE MID LEVEL AIR HANGS AROUND...PRECLUDING SHOWER ACTIVITY. HOWEVER...STILL PLENTY OF LOW LEVEL HUMIDITY...AND APPARENT TEMPERATURES DURING THE AFTERNOON WILL BE IN THE LOW 90S. ANOTHER STORM SYSTEM IS EXPECTED TO FORM OVER TEXAS ON MONDAY...AS UPPER LEVEL SYSTEM WEST OF THE BAJA FINALLY KICKS OFF TO THE NORTHEAST. THIS SYSTEM WILL MOVE ACROSS THE FORECAST AREA LATE MONDAY INTO EARLY TUESDAY. LOOKS LIKE A FAIRLY WET SYSTEM...WITH HIGH MOISTURE VALUES (PWAT AROUND 2 INCHES)...LOW LEVEL CONVERGENCE PROVIDED BY THE SURFACE TROUGH...AND FAVORABLE JET DYNAMICS. ONCE THAT SYSTEM PUSHES OFF TO THE EAST AND NORTHEAST BY LATE TUESDAY...A DEEP NORTHWEST FLOW WILL OCCUR OVER THE FORECAST AREA. THIS WILL BRING MUCH DRIER AND UNSEASONAL COOLER CONDITIONS FOR THE MIDDLE TO THE END OF NEXT WEEK. WOULD BE A VERY NICE CHANGE FOR THE FORECAST AREA IF THIS SCENARIO DOES VERIFY. RUA MARINE... SOUTHEAST WINDS ACROSS THE COASTAL WATERS SHOULD INCREASE TO NEAR 15 KNOTS TODAY AS HIGH PRESSURE REMAINS OFF TO THE EAST OF THE COASTAL WATERS AND LOW PRESSURE FORMS OVER THE PLAINS. THE SOUTHERLY WINDS WILL CONTINUE OVER THE WEEKEND AS THE HIGH REMAINS OFF TO THE EAST...HOWEVER WIND SPEEDS WILL DECREASE SOME AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. AN UPPER LEVEL DISTURBANCE WILL HELP BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS INTO SATURDAY...WITH THE BEST CHANCE OCCURRING LATE TONIGHT INTO EARLY SATURDAY AFTERNOON. SOME OF THE STORMS COULD PRODUCE LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OVER TEXAS ON MONDAY AND MOVE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL AGAIN INCREASE SOUTHERLY WINDS AHEAD OF IT. AS THE LOW DEPARTS ON TUESDAY...A COLD FRONT WILL MOVE IN BEHIND...BRINGING MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY INTO TUESDAY NIGHT...WITH THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS FROM LATE TUESDAY INTO WEDNESDAY. RUA && .PRELIMINARY POINT TEMPS/POPS... AEX 82 71 86 68 / 70 60 40 10 LCH 83 72 83 70 / 40 30 60 10 LFT 83 74 84 71 / 40 30 60 10 BPT 83 72 86 70 / 30 40 60 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...08
Hazardous weather outlook, Apr 24, 5:34 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 AM CDT FRI APR 24 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 534 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE IS EXPECTED TO ARRIVE LATE THIS MORNING INTO THE AFTERNOON...AND BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER PORTIONS OF UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THERE IS A SLIGHT RISK THAT THE STORMS THAT CAN DEVELOP COULD BECOME SEVERE. THE MAIN HAZARDS WILL BE DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MAINLY SATURDAY MORNING INTO EARLY AFTERNOON. AGAIN THE THUNDERSTORMS THAT DEVELOP WILL HAVE A SLIGHT RISK TO BECOME SEVERE. THE MAIN HAZARDS AGAIN WILL BE DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED STREET FLOODING. ANOTHER RATHER STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS DURING THE MONDAY INTO TUESDAY PERIOD. AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS MAY ACCOMPANY THIS SYSTEM. ALSO...HEAVY RAINFALL WILL BE POSSIBLE DURING THESE TWO DAYS...WITH RAINFALL AMOUNTS AVERAGING 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-251130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 534 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE COASTAL WATERS TONIGHT. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING INTO EARLY AFTERNOON...AND AGAIN ON MONDAY INTO TUESDAY. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS. A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY. STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND IT...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FOR LATE TUESDAY INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Apr 24, 10:40 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1040 AM CDT FRI APR 24 2015
TXZ180-201-259-261-241630-
SOUTHERN JASPER TX-NORTHERN JASPER TX-HARDIN TX-TYLER TX-
1040 AM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDIN...TYLER AND
NORTHERN JASPER COUNTIES UNTIL 1130 AM CDT...
AT 1039 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CHESTER TO
ALABAMA-COUSHATTA RESERVATION TO 9 MILES NORTHWEST OF VOTAW...AND
MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...COLMESNEIL...CHESTER...FRED...TOWN BLUFF...
EBENEZER...WARREN...WILDWOOD...ROCKLAND...BROWNDELL...VILLAGE
MILLS...MT. UNION...MAGNOLIA SPRINGS...CANEY HEAD...SPURGER...
IVANHOE...SAM RAYBURN DAM AND HILLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3106 9456 3103 9447 3111 9406 3113 9403
3115 9393 3064 9401 3048 9405 3049 9460
3049 9454 3101 9466
TIME...MOT...LOC 1539Z 278DEG 37KT 3105 9465 3074 9470 3050 9481
66Special weather statement, Apr 24, 11:28 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT FRI APR 24 2015
LAZ027-030-TXZ180-259-260-241730-
BEAUREGARD LA-VERNON LA-NORTHERN JASPER TX-NORTHERN NEWTON TX-
TYLER TX-
1128 AM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...TYLER...JASPER AND NEWTON COUNTIES
UNTIL 1230 PM CDT...
AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ROCKLAND TO NEAR TOWN BLUFF TO NEAR MT. UNION...AND MOVING EAST AT 40
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...NEWTON...KIRBYVILLE...MERRYVILLE...COLMESNEIL...
CHESTER...BON WEIR...EBENEZER...ROCKLAND...BURKEVILLE...CALL...TOWN
BLUFF...TOLEDO BEND DAM...WARREN...BROWNDELL...ROGANVILLE...
MAYFLOWER...SPURGER AND FARRSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3106 9456 3103 9447 3111 9405 3113 9404
3116 9394 3117 9358 3120 9354 3124 9355
3127 9354 3128 9351 3060 9354 3058 9393
3058 9456 3101 9466
TIME...MOT...LOC 1627Z 250DEG 34KT 3106 9430 3077 9411 3064 9409
66Local storm report, Apr 24, 12:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 7 NW KIRBYVILLE 30.73N 93.98W
04/24/2015 E60 MPH JASPER TX TRAINED SPOTTER
&&
APATRICKLocal storm report, Apr 24, 12:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 7 NW KIRBYVILLE 30.73N 93.98W
04/24/2015 JASPER TX TRAINED SPOTTER
24 INCH DIAMETER TREE DOWN.
&&
APATRICKThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:58 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 32 min |
| Apr 24, 12:18 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 27 min |
| Apr 24, 1:15 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 45 min |
| Apr 24, 1:59 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry | 31 min |
| Apr 24, 2:30 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 30 min |
| Apr 24, 3:00 PM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Saint Landry | 3 hr |
| Apr 24, 3:03 PM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| Apr 24, 3:09 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 51 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.